Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Is constant cough despite taking medication a cause for concern in a child?

User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 1999
Answered : 1271 Questions
Question
Hi,my name is XXXXXXX I have a 5 yr old that had a cough last week. I kept her home for 2 days. Her cold was getting better, so I let her go back to school. I noticed Tuesday evening that she was coughing again. During the night, she began to cough uncontrollably. During the day, she appears much better. However, last night, she woke up coughing, has a runny and stuffy nose. There is also the watery eyes and mucous crusted around her right eye. I am currently giving her Claritin and Mucinex. Should I be giving her something different?
Wed, 9 May 2018 in Child Health
 
 
Answered by Dr. Eric Goldstein 33 minutes later
Brief Answer:
Cough

Detailed Answer:
Hello. I just read through your question.

It is very common for the symptoms to be worse at night then during the day.
At this point you don't have to do anything different. The only thing I would consider is if you find the claritin not making a difference you can try zyrtec instead. Besides that, no reason to change anything. If she develops a fever, or you notice the symptoms not getting any better after 7 more days, I recommend consulting with your doctor.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor